CSN Login
Members Online: 4

MOM'S DAY TWO

fighting_ big_c's picture
fighting_ big_c
Posts: 61
Joined: Mar 2013

Hey forum people. I hope everyone is feeling better. My mom started her chemo 2 days ago (3,300 mg of Xeloday/day, Infusion of Oxalapatin and Tamoxifen). Yesterday she did not feel anything but this lunch time, she started to feel nauseous. She is trying not to take her anti-nausea med to check if she could tolerate it. I saw that she could't , so I asked her to take it an hour before she takes her evening Xeloda pills. At what time do you take your anti-nausea pills? Can you share your experiences so I could apply it to my mom? Also, for how long did you guys feel the side effects of the chemo.

Deena11
Posts: 193
Joined: Nov 2012

I always found that my nausea always occurred the same time after treatment every week.  After I realized that, I would take my anti-nausea pill when the nausea was anticipated.  It helps to keep a diary the first few weeks to see when she feels sick so she can take her medicine accordingly to prevent the nausea.  Make sure she stays hydrated throughout the day.  That was a big problem of mine  I had a hard time drinking enough liquids.  I think staying hydrated also helps prevent some of the side effects.  I usually felt sick up to four days after chemo but once in a while, felt sick up until my next treatment.  The more chemo sessions she has, the weaker she will feel.  If you can help her walk around a bit, the exercising will help her feel better.

Hugs.

Smile

Trubrit's picture
Trubrit
Posts: 2022
Joined: Jan 2013

I'm on a different regiment, but I will share this with you and your mum. 

I've NEVER been a pill taker, not even for a headache unless it was dibilitating, so when the Doc perscribed tons of meds to counteract the side effects of the chemo, I was VERY reluctant to take them.  So, I got nausea, I got heartburn, I got pain in my limbs and after fighting the side effects for three chemo sessions I decided I would take the meds when the Doctor told me, and guess what? SO MUCH BETTER.  Now all I really fight with is the fatigue, which doesn't have a medication that I know of. 

So, tell your mum to take those pills. There are too many side effects to suffer through, so you might as well knock them out if you can. 

As for the side effects of the chemo, I get better after a week (I'm on a every other week regime), but still suffer from the brian fog and fatigue, but a milder version than that first week when I'm pretty much wasted. 

Good luck with your mum.  You are going to be a great help to her. Give her a hug from this desert dweller.

SUE

Deena11
Posts: 193
Joined: Nov 2012

In my posting above I said I usually feel better after 4 days.  I take that back.  I was on the "every other week" regime like Sue and I think it took more like 5 to 7 days after chemo before I felt better.

 

Trubrit's picture
Trubrit
Posts: 2022
Joined: Jan 2013

I'm suffer side effects for at least seven days now. It seems to get longer as my treatments progress. Thank goodness I've only (hopefully) got four more to do before the Radiation/chemo.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network